Alert archive / Missouri / Flash Flood Warnings in 2005

Flash Flood Warning 15, NWS Springfield, MO

January 12, 200510 counties in Missouri

NWS Springfield, MO issued this flash flood warning at Jan 12, 2005, 5:07 PM CST for 10 counties in Missouri. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jan 12, 2005, 5:07 PM CST (23:07 UTC)
Expired
Jan 12, 2005, 11:00 PM CST
In force
6 hr
Issued by
NWS Springfield, MO
Area
Counties, with a storm outline in the text

Counties Barry County, MO, Christian County, MO, Dade County, MO, Dallas County, MO, Greene County, MO, Lawrence County, MO, McDonald County, MO, Newton County, MO, Polk County, MO, Stone County, MO

The radar

The Springfield radar (KSGF), 17 km from the middle of the area, began a volume at 23:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 11.1 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2005-01-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 145 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2005-01-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 453 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
145 J/kg
Mixed-layer CIN
-298 J/kg
Mixed-layer LCL
1135 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
453 m²/s²
0-3 km storm-relative helicity
456 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KSGF 122312
FFWSGF
MOC009-043-057-059-077-109-119-145-167-209-130500-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
507 PM CST WED JAN 12 2005

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  BARRY COUNTY IN SOUTHWEST MISSOURI.
  CHRISTIAN COUNTY IN SOUTHWEST MISSOURI.
  DADE COUNTY IN SOUTHWEST MISSOURI.
  DALLAS COUNTY IN SOUTHWEST MISSOURI.
  GREENE COUNTY IN SOUTHWEST MISSOURI.
  LAWRENCE COUNTY IN SOUTHWEST MISSOURI.
  MCDONALD COUNTY IN SOUTHWEST MISSOURI.
  NEWTON COUNTY IN SOUTHWEST MISSOURI.
  POLK COUNTY IN SOUTHWEST MISSOURI.
  STONE COUNTY IN SOUTHWEST MISSOURI.

* UNTIL 1100 PM CST.

* AT 506 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA.   
  DOPPLER RADAR ESTIMATED OVER AN INCH OF RAIN IN PORTIONS OF 
  MCDONALD...BARRY...LAWRENCE...GREENE AND POLK COUNTIES SINCE 430 
  PM. THIS WARNING IS AN UPGRADE TO THE URBAN AND SMALL STREAM
  ADVISORY THAT WAS ISSUED EARLIER TODAY. AN EXPANDING AREA OF 
  THUNDERSTORMS DEVELOPING ACROSS EASTERN OKLAHOMA WILL SPREAD 
  ACROSS THE WARNED AREA THROUGH THE EVENING. 

* THUNDERSTORMS ARE PRODUCING TORRENTIAL RAINFALL IN THE WARNED
  AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH  
  FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING   
  INCLUDE...BOLIVAR...MONETT...MOUNT VERNON...NEOSHO...OZARK...
  SPRINGFIELD...ANDERSON...ASH GROVE...AURORA...BATTLEFIELD...  
  BILLINGS AND BROOKLINE.

THERE HAS BEEN REPORTS OF MINOR STREET FLOODING IN THE WARNED AREA. 

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT ONLY TAKES A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.

LAT...LON 3791 9288 3752 9287 3749 9310 3718 9309
      3683 9294 3681 9331 3650 9330 3651 9465
      3676 9463 3705 9465 3707 9406 3730 9406
      3758 9406 3758 9363 3783 9361 3783 9322

$$

JLT
3 follow-up statements
000 
WGUS73 KSGF 122352
FFSSGF
MOC009-043-057-059-077-109-119-145-167-209-130345-

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
545 PM CST WED JAN 12 2005

...FLASH FLOOD WARNING CONTINUES UNTIL 1100 PM CST FOR MCDONALD...
BARRY...STONE...NEWTON...CHRISTIAN...LAWRENCE...GREENE...DADE...POLK
AND DALLAS COUNTIES...

AT 545 PM CST...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED COUNTY ROAD 
P CLOSED SOUTH HIGHWAY 64...OR SOUTHWEST OF LOUISBURG IN EXTREME 
NORTHEAST POLK COUNTY. THUNDERSTORMS WITH VERY HEAVY RAINFALL 
CONTINUED ACROSS PORTIONS OF THE WARNED AREA. DOPPLER RADAR 
ESTIMATED NEARLY TWO INCHES OF RAIN NEAR POLK IN NORTHEAST POLK 
COUNTY SINCE 4 PM. A BROAD AREA OF ONE HALF TO 1.25 INCHES HAS 
FALLEN ACROSS THE REST OF THE WARNED AREA...WITH LOCALLY HIGHER 
AMOUNTS. 

AN EXPANDING AREA OF THUNDERSTORMS ACROSS EASTERN OKLAHOMA WILL 
SPREAD ACROSS THE WARNED AREA THIS EVENING. AN ADDITIONAL ONE HALF 
TO LOCALLY TWO INCHES OF RAIN WILL FALL IN THE WARNED AREA. ALTHOUGH 
FLOODING CONDITIONS ARE MINOR AT THIS TIME...ANY MORE RAINFALL WILL 
LIKELY INCREASE THE FLOODING THREAT WHICH COULD COMPARED TO LAST 
WEEKS MAJOR FLOOD EPISODE. 

IN ADDITION...THERE HAS BEEN AN INCREASE IN RIVER LEVELS SINCE THIS 
AFTERNOON. BOTH THE MARMATON AND OSAGE RIVER BASINS IN WEST CENTRAL 
MISSOURI HAVE BEGUN TO RISE RAPIDLY. EXPECT RAPID RISES IN 
STREAMS...CREEKS AND OVER LOW LYING AREAS THIS EVENING.
  
REMEMBER...THESE THUNDERSTORMS ARE PRODUCING HEAVY RAINFALL IN THE 
WARNED AREA AND RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE MINOR 
FLOODING TO OCCUR...ESPECIALLY ALONG SMALL STREAMS AND NEAR LOW 
WATER CROSSINGS. 

&&

BECAUSE OF THE HILLY TERRAIN OF THE OZARKS...THERE ARE HUNDREDS OF
LOW WATER CROSSINGS WHICH ARE POTENTIALLY DANGEROUS IN HEAVY RAIN. DO
NOT ATTEMPT TO TRAVEL ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES. IT
ONLY TAKES A FEW INCHES OF SWIFTLY FLOWING WATER TO CARRY VEHICLES
AWAY.

REPORT FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY SO THAT THEY
MAY TAKE APPROPRIATE ACTION TO CLOSE FLOODED ROADWAYS.

$$

JLT
000 
WGUS73 KSGF 130058
FFSSGF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
658 PM CST WED JAN 12 2005

MOC009-043-057-059-077-109-119-145-167-209-130500-

...FLASH FLOOD WARNING CONTINUES FOR BARRY...CHRISTIAN...DADE...
DALLAS...GREENE...LAWRENCE...MCDONALD...NEWTON...POLK AND STONE
COUNTIES UNTIL 1100 PM CST...

AT 700 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
THUNDERSTORMS WITH VERY HEAVY RAINFALL CONTINUING ACROSS THE WARNED 
AREA. DOPPLER RADAR ESTIMATES AND GAUGE OBSERVATIONS INDICATED THAT 
ONE TO TWO INCHES OF RAIN HAD FALLEN ACROSS PORTIONS OF THE WARNED 
AREA. A LARGE AREA OF STRONG THUNDERSTORMS EXTENDED SEVERAL HUNDRED 
MILES TO THE SOUTHWEST INTO OKLAHOMA AND ARKANSAS. THESE STORMS WILL 
CONTINUE TO MOVE NORTHEAST INTO THE WARNED AREA...WITH TOTAL AMOUNTS 
OF TWO TO THREE INCHES RAINFALL POSSIBLE BY LATE EVENING. GIVEN THE 
RECENT EXCESSIVE RAINFALL ACROSS MUCH OF SOUTHWEST MISSOURI...A 
POTENTIALLY SERIOUS FLOOD EVENT COULD BE UNFOLDING ONCE 
AGAIN...ESPECIALLY ALONG AREA RIVERS...CREEKS AND STREAMS.

SOME LOCATIONS THAT MAY EXPERIENCE FLOODING INCLUDE... 
BUFFALO...BOLIVAR...GREENFIELD...SPRINGFIELD...MONETT...
MOUNT VERNON...NIXA...OZARK...CASSVILLE...REEDS SPRING... 
NEOSHO...ANDERSON AND SURROUNDING COMMUNITIES IN THE WARNED COUNTIES.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO
HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO
FLOODING WHEN WATER BEGINS RISING.

BECAUSE OF THE HILLY TERRAIN OF THE OZARKS...THERE ARE HUNDREDS OF
LOW WATER CROSSINGS WHICH ARE POTENTIALLY DANGEROUS IN HEAVY RAIN. DO
NOT ATTEMPT TO TRAVEL ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES. IT
ONLY TAKES A FEW INCHES OF SWIFTLY FLOWING WATER TO CARRY VEHICLES
AWAY.

$$

BOOKBINDER
000 
WGUS73 KSGF 130100 CCA
FFSSGF
MOC009-043-057-059-077-109-119-145-167-209-130500-

FLASH FLOOD STATEMENT...CORRECTED FOR UGC PLACEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
658 PM CST WED JAN 12 2005

...FLASH FLOOD WARNING CONTINUES FOR BARRY...CHRISTIAN...DADE...
DALLAS...GREENE...LAWRENCE...MCDONALD...NEWTON...POLK AND STONE
COUNTIES UNTIL 1100 PM CST...

AT 700 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
THUNDERSTORMS WITH VERY HEAVY RAINFALL CONTINUING ACROSS THE WARNED 
AREA. DOPPLER RADAR ESTIMATES AND GAUGE OBSERVATIONS INDICATED THAT 
ONE TO TWO INCHES OF RAIN HAD FALLEN ACROSS PORTIONS OF THE WARNED 
AREA. A LARGE AREA OF STRONG THUNDERSTORMS EXTENDED SEVERAL HUNDRED 
MILES TO THE SOUTHWEST INTO OKLAHOMA AND ARKANSAS. THESE STORMS WILL 
CONTINUE TO MOVE NORTHEAST INTO THE WARNED AREA...WITH TOTAL AMOUNTS 
OF TWO TO THREE INCHES RAINFALL POSSIBLE BY LATE EVENING. GIVEN THE 
RECENT EXCESSIVE RAINFALL ACROSS MUCH OF SOUTHWEST MISSOURI...A 
POTENTIALLY SERIOUS FLOOD EVENT COULD BE UNFOLDING ONCE 
AGAIN...ESPECIALLY ALONG AREA RIVERS...CREEKS AND STREAMS.

SOME LOCATIONS THAT MAY EXPERIENCE FLOODING INCLUDE... 
BUFFALO...BOLIVAR...GREENFIELD...SPRINGFIELD...MONETT...
MOUNT VERNON...NIXA...OZARK...CASSVILLE...REEDS SPRING... 
NEOSHO...ANDERSON AND SURROUNDING COMMUNITIES IN THE WARNED COUNTIES.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO
HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO
FLOODING WHEN WATER BEGINS RISING.

BECAUSE OF THE HILLY TERRAIN OF THE OZARKS...THERE ARE HUNDREDS OF
LOW WATER CROSSINGS WHICH ARE POTENTIALLY DANGEROUS IN HEAVY RAIN. DO
NOT ATTEMPT TO TRAVEL ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES. IT
ONLY TAKES A FEW INCHES OF SWIFTLY FLOWING WATER TO CARRY VEHICLES
AWAY.

$$

BOOKBINDER

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Jan 12, 3:15 PM CST, 1 hour 52 minutes earlier.

Area forecast discussion, Jan 12, 3:15 PM CST, 1 hour 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
315 PM CST WED JAN 12 2005

.DISCUSSION...
STORMS WERE INTENSIFYING ACROSS WESTERN MISSOURI EARLY THIS
AFTERNOON. 18Z SPECIAL SOUNDING DEPICTED CAPPING INVERSION NEAR 800
MB BUT WAS BEING OVERCOME BY FORCING AHEAD OF A FRONT THAT STRETCHED
FROM NORTHWEST MISSOURI BACK TO NORTHWEST OKLAHOMA. WATER VAPOR
IMAGERY DEPICTED A POTENT TROUGH TRACKING OUT OF THE SOUTHERN
ROCKIES.

INCREASING LIFT IN ADVANCE OF THIS SYSTEM WILL SUPPORT ADDITIONAL
THUNDERSTORM DEVELOPMENT THROUGH THE EVENING. ALTHOUGH INSTABILITY
IS MODEST WIND PROFILES ARE IMPRESSIVE WITH 0-6KM SHEAR NEAR 60 KTS.
SEVERE WIND GUSTS APPEARS THE GREATEST SEVERE WEATHER RISK IN BOWING
SEGMENTS. AN ISOLATED TORNADO STILL CANNOT BE RULED OUT GIVEN THE
0-1 KM AND 0-3 KM HELICITIES NEAR 300. STORMS WILL TRANSLATE ACROSS
THE FORECAST DURING THE EVENING AND LIKELY EVOLVE IN A SQUALL LINE.
THE FLOODING THREAT WILL CONTINUE AS WELL WITH PRECIPITABLE WATER
VALUES OVER AN INCH SUPPORT INTENSE RAINFALL RATES.

THE STORM SYSTEM WILL TRACK ACROSS SOUTHERN MISSOURI AND NORTHERN
ARKANSAS LATE TONIGHT AND EARLY THURSDAY. 18Z MODEL RUN OF THE ETA
SUGGEST THAT A DEFORMATION ZONE MAY SET UP NORTH OF THE TRACK OF THE
VORTICITY MAXIMUM. THIS MAY BRING A PERIOD OF LIGHT SNOW TO PORTIONS
OF THE AREA LATE TONIGHT AND THURSDAY MORNING AS MUCH COLDER AIR
SURGES INTO THE AREA.

A COLD AND GENERALLY DRY WEATHER PATTERN WILL SET UP FROM FRIDAY
INTO EARLY NEXT WEEK. HOWEVER A PASSING DISTURBANCE MAY BRING SOME
LIGHT SNOW ON SUNDAY.

FOSTER
&&

.AVIATION...
SHOWERS AND THUNDERSTORMS WILL CONTINUE TO INCREASE ACROSS FAR
SOUTHEAST KANSAS AND SOUTHWEST MISSOURI THROUGH EARLY THIS EVENING.
MVFR CONDITIONS WILL PREVAIL WITH LOCALIZED IFR CONDITIONS IN
STORMS. A COLD FRONT WILL PUSH ACROSS THE AREA MID TO LATE EVENING
WITH MODERATE NORTHWEST WINDS IN THE WAKE OF THE FRONT TONIGHT.
STRATUS MAY LINGER INTO THURSDAY MORNING BUT A GENERALLY IMPROVING
TREND CAN BE EXPECTED DURING THE DAY.

JLT/FOSTER

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
.MO...FLOOD WATCH UNTIL THURSDAY 3 AM ALL COUNTIES.
.KS...FLOOD WATCH UNTIL THURSDAY 3 AM BOURBON...CHEROKEE AND
CRAWFORD COUNTIES.

WFO SGF
Hazardous weather outlook, Jan 12, 1:00 PM CST, 4 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
100 PM CST WED JAN 12 2005

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-131200-
BARRY-BARTON-BENTON-BOURBON-CAMDEN-CEDAR-CHEROKEE-CHRISTIAN-CRAWFORD-
DADE-DALLAS-DENT-DOUGLAS-GREENE-HICKORY-HOWELL-JASPER-LACLEDE-
LAWRENCE-MARIES-MCDONALD-MILLER-MORGAN-NEWTON-OREGON-OZARK-PHELPS-
POLK-PULASKI-SHANNON-ST. CLAIR-STONE-TANEY-TEXAS-VERNON-WEBSTER-
WRIGHT-
INCLUDING THE CITIES OF...AVA...BOLIVAR...BRANSON...CAMDENTON...
FORT LEONARD WOOD...FORT SCOTT...HOUSTON...JOPLIN...LEBANON...
MONETT...MOUNT VERNON...NEOSHO...NEVADA...OSAGE BEACH...OZARK...
PITTSBURG...ROLLA...SPRINGFIELD...STOCKTON AND WEST PLAINS.
100 PM CST WED JAN 12 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MISSOURI OZARKS AND EXTREME
SOUTHEAST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

  WEATHER HAZARDS EXPECTED:

  SOUTH WINDS GUSTING OVER 30 MPH.

  SCATTERED THUNDERSTORMS...SOME WILL PRODUCE:
    HEAVY RAIN WHICH COULD LEAD TO FLOODING.
    DAMAGING WINDS IN EXCESS OF 60 MPH.
    ONE INCH DIAMETER HAIL.
    AND POSSIBLY ISOLATED TORNADOES.

  AREAS AFFECTED AND TIMING:

  STRONG SOUTHERLY WINDS ARE EXPECTED ACROSS THE ENTIRE OUTLOOK AREA
  THROUGH THE LATE AFTERNOON HOURS.

  A FEW STRONG THUNDERSTORMS MAY DEVELOP BY MID AFTERNOON ACROSS
  COUNTIES ALONG THE KANSAS MISSOURI BORDER. MORE ORGANIZED SEVERE
  STORMS ARE EXPECTED BY LATE AFTERNOON AND EARLY EVENING ACROSS
  WESTERN SECTIONS OF THE OUTLOOK AREA. THE STORMS WILL QUICKLY MOVE
  EAST THROUGH THE MISSOURI OZARKS THIS EVENING. THE RISK OF SEVERE
  WEATHER SHOULD END IN EASTERN SECTIONS OF THE OUTLOOK AREA BY
  AROUND MIDNIGHT.

  DISCUSSION:

  A POTENT STORM SYSTEM WILL QUICKLY MOVE EAST INTO EASTERN KANSAS
  AND NORTHEAST OKLAHOMA THIS AFTERNOON. THIS SYSTEM WILL INTERACT
  WITH A SPRING LIKE AIRMASS ACROSS THE OUTLOOK AREA TO PRODUCE THE
  POTENTIAL OF SEVERE STORMS. LIMITED INSTABILITY DUE TO CLOUD COVER
  AND A WARM LAYER ALOFT HAS INHIBITED STORM FORMATION SO FAR.
  HOWEVER INCREASING LIFT AHEAD OF THE APPROACHING STORM SYSTEM WILL
  LIKELY INITIATE POTENTIALLY SEVERE THUNDERSTORM DEVELOPMENT LATER
  THIS AFTERNOON AND EARLY EVENING. THE AVAILABLE INSTABILITY
  COMBINED WITH STRONG WIND FIELDS WILL SUPPORT THE DEVELOPMENT OF
  STRONG TO SEVERE STORMS. THE STORMS ARE EXPECTED TO EVOLVE INTO A
  SQUALL LINE BY EARLY EVENING...AND MOVE ACROSS THE MISSOURI OZARKS
  DURING THE EVENING HOURS. ISOLATED SUPERCELL THUNDERSTORMS AND
  TORNADOES MAY BE EMBEDDED WITHIN THE LINE OF STORMS.

  THE STORMS WILL PRODUCE HEAVY RAINFALL WHICH COULD LEAD TO
  FLOODING. A QUICK ONE TO TWO INCHES OF RAINFALL WILL OCCUR IN SOME
  AREAS. WITH AN ALREADY SATURATED GROUND...ANY HEAVY RAIN WILL
  QUICKLY TURN INTO EXCESS RUNOFF WHICH COULD RESULT IN FLASH
  FLOODING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

  COLD WEATHER WITH WIND CHILL VALUES OF AROUND ZERO WILL OCCUR OVER
  THE UPCOMING WEEKEND AS ARCTIC AIR SURGES SOUTH OVER THE MID
  SECTION OF THE COUNTRY. A WEAK DISTURBANCE MAY PRODUCE SOME LIGHT
  SNOW ON SUNDAY.

.SPOTTER INFORMATION STATEMENT...

  SPOTTER ACTIVATION MAY BE REQUIRED AFTER 4 PM...AND WILL BE MORE
  LIKELY NEEDED DURING THE LATE AFTERNOON AND EARLY EVENING HOURS.

  SPOTTERS AND EMERGENCY MANAGEMENT ARE ALSO ENCOURAGED TO RELAY
  REPORTS OF FLOODING.

FOSTER

In the hours before

Special weather statement, Jan 12, 3:35 PM CST, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT - SEVERE THUNDERSTORM WATCH
NATIONAL WEATHER SERVICE SPRINGFIELD MO
335 PM CST WED JAN 12 2005

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-130400-
BARRY-BARTON-BENTON-BOURBON-CAMDEN-CEDAR-CHEROKEE-CHRISTIAN-CRAWFORD-
DADE-DALLAS-DENT-DOUGLAS-GREENE-HICKORY-HOWELL-JASPER-LACLEDE-
LAWRENCE-MARIES-MCDONALD-MILLER-MORGAN-NEWTON-OREGON-OZARK-PHELPS-
POLK-PULASKI-SHANNON-ST. CLAIR-STONE-TANEY-TEXAS-VERNON-WEBSTER-
WRIGHT-
INCLUDING THE CITIES OF...AVA...BOLIVAR...BRANSON...CAMDENTON...
FORT LEONARD WOOD...FORT SCOTT...HOUSTON...JOPLIN...LEBANON...
MONETT...MOUNT VERNON...NEOSHO...NEVADA...OSAGE BEACH...OZARK...
PITTSBURG...ROLLA...SPRINGFIELD...STOCKTON AND WEST PLAINS.
335 PM CST WED JAN 12 2005

THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH
NUMBER 3...IN EFFECT UNTIL 1000 PM CST WEDNESDAY EVENING. THIS SEVERE
THUNDERSTORM WATCH INCLUDES THE FOLLOWING COUNTIES...

IN MISSOURI:

BARRY...BARTON...BENTON...CAMDEN...CEDAR...CHRISTIAN...DADE...
DALLAS...DENT...DOUGLAS...GREENE...HICKORY...HOWELL...JASPER...
LACLEDE...LAWRENCE...MARIES...MCDONALD...MILLER...MORGAN...NEWTON...
OREGON...OZARK...PHELPS...POLK...PULASKI...SHANNON...ST. CLAIR...
STONE...TANEY...TEXAS...VERNON...WEBSTER AND WRIGHT.

IN KANSAS:

BOURBON...CHEROKEE AND CRAWFORD.

SOME CITIES IN THIS SEVERE THUNDERSTORM WATCH INCLUDE AVA...
BOLIVAR...BRANSON...CAMDENTON...FORT LEONARD WOOD...FORT SCOTT...
HOUSTON...JOPLIN...LEBANON...MONETT...MOUNT VERNON...NEOSHO...
NEVADA...OSAGE BEACH...OZARK...PITTSBURG...ROLLA...SPRINGFIELD...
STOCKTON AND WEST PLAINS.

A SEVERE THUNDERSTORM WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR
THE DEVELOPMENT OF SEVERE WEATHER...INCLUDING LARGE HAIL...DAMAGING
WINDS AND LOCALLY HEAVY RAIN...IN AND CLOSE TO THE WATCH AREA.
PERSONS SHOULD REMAIN ALERT FOR RAPIDLY CHANGING WEATHER
CONDITIONS...AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL MEDIA OR YOUR CABLE
TELEVISION PROVIDER FOR THE LATEST SEVERE WEATHER INFORMATION.

BOOKBINDER
Local storm report, Jan 12, 4:19 PM CST, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
419 PM CST WED JAN 12 2005

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0350 PM     HAIL             2 S WALNUT GROVE        37.39N 93.55W
01/12/2005  0.75 INCH        GREENE             MO   PUBLIC

            PENNY SIZED HAIL REPORTED BY A VOLUNTEER WEATHER OBSERVER

SAW

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 12, 2:24 PM CSTSevere Thunderstorm WarningSGFBenton, Douglas39 days
Jan 12, 3:15 PM CSTSevere Thunderstorm WarningSGFLawrence, Taney39 days
Jan 12, 3:39 PM CSTSevere Thunderstorm WarningSGFGreene, Ozark39 days
Jan 12, 3:42 PM CSTSevere Thunderstorm WarningSGFCamden, Dallas, Hickory, Taney39 days
Jan 12, 3:55 PM CSTSevere Thunderstorm WarningSGFNewton, Polk39 days
Jan 12, 4:14 PM CSTSevere Thunderstorm WarningSGFBarry, Douglas39 days
Jan 12, 4:23 PM CSTSevere Thunderstorm WarningSGFMiller, Vernon50 days
Jan 12, 4:24 PM CSTTornado WarningSGFBarry, Lawrence51 min
Jan 12, 4:28 PM CSTSevere Thunderstorm WarningSGFCedar, Dallas50 days
Jan 12, 4:39 PM CSTSevere Thunderstorm WarningSGFCamden, Jasper, Newton71 days
Jan 12, 4:51 PM CSTSevere Thunderstorm WarningSGFChristian, Greene, Stone89 days
Jan 12, 4:59 PM CSTSevere Thunderstorm WarningSGFMiller98 days
Jan 12, 5:43 PM CSTSevere Thunderstorm WarningSGFMaries, Miller, Pulaski, Webster98 days

Nearby

Flash Flood Warnings in Missouri, 2005Every flash flood warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.